MAUDE Adverse Event Report: HEARTWARE, INC. HEARTWARE VENTRICULAR ASSIST SYSTEM - BATTERY; VENTRICULAR (ASSISST) BYPASS

HEARTWARE, INC. HEARTWARE VENTRICULAR ASSIST SYSTEM - BATTERY; VENTRICULAR (ASSISST) BYPASS
Model Number 1650DE
Medical Device Problem Code Battery Problem (2885)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/23/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation of this event is pending and a supplemental report will be sent upon its completion.H6: the codes present in section h6 correspond to components/products that comprise the reported event.Additional products: d1: heartware ventricular assist system - battery d4: model#: 1650 / catalog#: 1650 / expiration date: 31-aug-2024 / serial#: (b)(6) d9: no h3: no h4: mfg date: 15-aug-2023 h5: no d1: heartware ventricular assist system - battery d4: model#: 1650 / catalog#: 1650 / expiration date: 31-mar-2024 / serial#: (b)(6) d9: no h3: no h4: mfg date: 21-mar-2023 h5: no d1: heartware ventricular assist system - battery d4: model#: 1650 / catalog#: 1650 / expiration date: 31-mar-2024 / serial#: (b)(6) d9: no h3: no h4: mfg date: 29-mar-2023 h5: no.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
It was reported that a review of log file data revealed the batteries exhibited a communication error.The batteries remains in use.No patient complications have been reported as a result of this event.
 
Additional Manufacturer Narrative
A supplemental report is being submitted for device evaluation.Product event summary: four (4) batteries (b)(6) were not returned for evaluation.A review of the manufacturing documentation confirmed that the associated batteries met all requirements for release.Log file analysis revealed that the controller in use during the reported event (b)(6) contained a feature that records whether a power source experienced a communication error or a disconnection within each 15-minute interval.Review of the alarm log file revealed five (5) critical battery alarms due to communication errors logged on (b)(6) 2024 at 19:03:17 involving (b)(6), on (b)(6) 2024 at 07:49:52 involving (b)(6), on (b)(6) 2024 at 18:24:15 involving (b)(6), on (b)(6) 2024 at 05:46:42 and on (b)(6) 2025 at 15:24:03 involving (b)(6).As a result, the reported event was confirmed.The batteries were lubricated prior to release.The most likely root cause of the critical battery alarms can be attributed to communication errors between the controller and the battery.Possible root causes of the communication errors can be attributed to momentary disconnections on the communication pins of the controller, the controller not receiving responses from the battery, and/or due to the packet error checking method detecting bit errors.H6: the codes present in section h6 correspond to components/products that comprise the reported event.Additional products: d1: battery d4: (b)(6).H3: yes d1: battery d4: (b)(6).H3: yes d1: battery d4: (b)(6).H3: yes, investigation of this event is completed and the file will be closed.If new information is received, the file will be re-opened and a supplemental will be submitted.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
HEARTWARE VENTRICULAR ASSIST SYSTEM - BATTERY
Common Device Name
VENTRICULAR (ASSISST) BYPASS
Manufacturer (Section D)
HEARTWARE, INC.
14400 nw 60th ave
miami lakes FL 33014
Manufacturer (Section G)
HEARTWARE, INC.
14400 nw 60th ave
miami lakes FL 33014
Manufacturer Contact
gerard torenvliet
8200 coral sea st ne
mounds view, MN 55112-4391
7635269277
MDR Report Key22796044
Report Number3007042319-2025-01912
Device Sequence Number12922520
Product Code DSQ
UDI-Device Identifier00763000629717
UDI-Public(01)00763000629717(17)240331
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
P100047
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 09/09/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date03/31/2024
Device Model Number1650DE
Device Catalogue Number1650DE
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/08/2025
Supplement Date Received by Manufacturer09/05/2025
Initial Report FDA Received Date08/13/2025
Supplement Report FDA Received Date09/09/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/21/2023
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
1104 VAD.
Patient SexUnknown